MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.If explanted; give date: n/a (not applicable).The lens remains implanted.Device evaluation: the device was not returned at the manufacturing site as the lens remains implanted; therefore; product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed one other complaint was received under this production order; however, it was a low level risk and no investigation was required.The complaint was not confirmed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient began seeing halos when she drives at night post implantation of an intraocular lens (iol) in her right eye last year.The patient was implanted with an iol in the left eye prior to the implant in the right eye.The patient sees perfectly and is very happy with her vision, except for night driving.The patient stated the halos are so big she cannot see the road.The halos only appear with car headlights.The patient can drive on the freeway; however, she cannot drive on regular streets.The patient has tried to use yellow lens glasses and sunglasses, but neither have helped with the halos.Through follow-up, the patient reaffirmed she sees halos while driving on city streets and while looking at red lights.The patient noticed the halos about a month after she had her second eye (right eye) done on (b)(6) 2019.The patient indicated that she did not drive for a while and only noticed the halos when she started driving at night.The patient had her 1-year visit and the surgeon stated everything looked fine and her eye pressure is great.No other information was provided.Patient had bilateral lens implants.This report captures the lens implanted in patients left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9936387
Report Number9614546-2020-00177
Device Sequence Number16768449
Product Code POE
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)221121
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005